Alert archive / Louisiana / Special Weather Statements in 2018
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Aug 6, 2018, 6:49 PM CDT for Winn Parish, Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2018, 6:49 PM CDT (23:49 UTC)
- Expired
- Aug 6, 2018, 7:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
County Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 86 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:25 PM CDT | TSTM WND DMG | 3 Wsw Calvin, LA | SHERIFF DEPARTMENT REPORTS TREES AND POWER LINES DOWN ON LANE ROAD JUST OFF OF HIGHWAY 156. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724
WWUS84 KSHV 062349
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
649 PM CDT MON AUG 6 2018
LAZ019-070030-
Winn LA-
649 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WINN PARISH UNTIL 730 PM
CDT...
At 649 PM CDT, Doppler radar was tracking a strong thunderstorm over
Winnfield, moving west at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Winnfield, Calvin, Atlanta and Joyce.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3201 9261 3183 9252 3181 9262 3176 9263
3173 9284 3203 9286
TIME...MOT...LOC 2349Z 068DEG 8KT 3193 9265
$$
06What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:12 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 6, 3:12 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 312 PM CDT Mon Aug 6 2018 .SHORT TERM.../Tonight through Tuesday night/ Weak sea breeze continues to interact with the area of low pressure ovhd aloft and has resulted in isold to sct convection across the srn half of our area this aftn. This activity should diminish around or just shortly after sunset. Upper low to drift swwd through Tuesday, as an upper trof digs sewd across the central Plains overnight tonight/Tuesday. This will likely result in more aftn convection concentrated across both our srn areas and our extreme nrn areas Tuesday, with temps running very close to persistence numbers. Due to increasing low level moisture, heat index values will likely run very close to 105 degrees at many sites. Trof and associated cold front to continue drifting swd Tuesday night, bringing additional chances for tstms to areas mainly along and n of I-30. /12/ LONG TERM.../Wednesday through Monday/ Building ridge over Rockies mid week will result nw flow aloft. Lead shortwave in this changing flow regime will bring increased c convection into northern parts of OK and AR Tuesday afternoon, along a weak sfc front that will drift S over these areas. A 25-30kt SWrly LLJ progged to develop over the Srn Plains Tuesday night should help to expand convection as it begins to spread into northern portions of the cwa by Tue night or Wed depending on speed of sfc boundary. As low lvl jet weakens, the front will weaken and possibly stall out later this week, with heavy rain likely wherever the boundary resides. Aftn highs either side of 90 degrees can be expected with the increased cloud cover and areas of rain with overnight lows still well in the 70s. Depending on speed of upper trough will dictate how much precip lingers into the wknd, but for now will go with lower chance pops into the wknd. /07/ && .PREV DISCUSSION... /issued 1126 AM CDT Mon Aug 6 2018/ AVIATION... Scattered cumulus clouds have been developing nwd across the area, although isold showers remaining south of I-10 for the time being. Winds mostly lgt across LA with sfc high over MS river valley and a s-sw wind may increase to 5 to 10 kts across portions of ne TX/sw AR this aftn. Any convection later this aftn too isold to mention in fcst attm. Late night low clouds or fog mainly limited to the East Texas Lakes including the klfk terminal. /07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 97 75 94 / 10 10 10 30 MLU 75 95 75 94 / 0 20 10 30 DEQ 73 95 73 87 / 0 20 40 60 TXK 76 94 75 89 / 0 10 20 50 ELD 75 96 75 91 / 0 10 20 50 TYR 75 96 75 95 / 0 10 10 30 GGG 75 96 74 94 / 0 10 10 30 LFK 75 93 74 95 / 10 20 0 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/07
Hazardous weather outlook, Aug 6, 11:48 AM CDT, 7 hours 1 minute before
Hazardous Weather Outlook National Weather Service Shreveport LA 1148 AM CDT Mon Aug 6 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1148 AM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to widely scattered showers and thunderstorms will be possible this afternoon over much of East Texas, North Louisiana, and Southcentral Arkansas, near a weak upper level disturbance that will linger over these areas. Isolated strong storms can not be ruled out this afternoon over portions of Deep East Texas and Northcentral Louisiana, with locally gusty winds and brief heavy rainfall possible. These storms will diminish early this evening with the loss of heating. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to widely scattered showers and thunderstorms will again be possible Tuesday afternoon over Deep East Texas and Northcentral Louisiana, as well as Southeast Oklahoma and portions of Southwest Arkansas. In addition, afternoon temperatures Tuesday will climb into the mid and upper 90s areawide. When combined with the humidity, heat indices will range from 100 to 105 degrees. Showers and thunderstorms are expected to increase Tuesday night across extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas, and over much of the region Wednesday night through at least Friday or Saturday with the approach of an upper level disturbance from the northwest. Locally gusty winds and brief heavy rainfall will be possible from the stronger storms each day. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, should not be needed through tonight. 07
In the hours before
Special weather statement, Aug 6, 6:43 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Shreveport LA 643 PM CDT MON AUG 6 2018 LAZ010-011-018-070030- De Soto LA-Natchitoches LA-Red River LA- 643 PM CDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...CENTRAL RED RIVER AND WEST CENTRAL NATCHITOCHES PARISHES UNTIL 730 PM CDT... At 642 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Campti, or 14 miles northwest of Natchitoches, moving northwest at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Coushatta, Allen, Edgefield, Powhatan, Lake End, Evelyn, Grand Bayou, Hanna, Rambin, Armistead and Ajax. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3196 9313 3179 9322 3191 9366 3219 9354 TIME...MOT...LOC 2342Z 113DEG 15KT 3191 9326 06
Special weather statement, Aug 6, 6:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
649 PM CDT MON AUG 6 2018
LAZ019-070030-
Winn LA-
649 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WINN PARISH UNTIL 730 PM
CDT...
At 649 PM CDT, Doppler radar was tracking a strong thunderstorm over
Winnfield, moving west at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Winnfield, Calvin, Atlanta and Joyce.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3201 9261 3183 9252 3181 9262 3176 9263
3173 9284 3203 9286
TIME...MOT...LOC 2349Z 068DEG 8KT 3193 9265
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:43 PM CDT | Special Weather Statement | SHV | Red River | 47 min |
Nearby
Special Weather Statements in Louisiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.